Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 268, NWS Atlanta, GA

July 14, 2015Lumpkin County, Union County, White County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 14, 2015, 1:47 PM EDT for Lumpkin County, Union County, White County, Georgia. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2015, 1:47 PM EDT (17:47 UTC)
Expired
Jul 14, 2015, 2:30 PM EDT
In force
43 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lumpkin County, GA, Union County, GA, White County, GA

The radar

The Atlanta radar (KFFC), 145 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 1:50 PM EDTHAIL 16 N Dahlonega, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1704 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1704 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
988 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-39 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

777 
WUUS52 KFFC 141747
SVRFFC
GAC187-291-311-141830-
/O.NEW.KFFC.SV.W.0268.150714T1747Z-150714T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
147 PM EDT TUE JUL 14 2015

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LUMPKIN COUNTY IN NORTH CENTRAL GEORGIA...
  SOUTH CENTRAL UNION COUNTY IN NORTH CENTRAL GEORGIA...
  SOUTHERN WHITE COUNTY IN NORTHEASTERN GEORGIA...

* UNTIL 230 PM EDT

* AT 147 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SUCHES...OR
  9 MILES NORTH OF DAHLONEGA...MOVING SOUTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DAHLONEGA...CLEVELAND...SUCHES...QUALATCHEE LAKE...GOOCH MOUNTAIN
  SHELTER...PORTER SPRINGS...WOODS HOLE SHELTER...GADDISTOWN...CAMP
  MERRILL...TURNERS CORNER...GARLAND AND CAMP COLEMAN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3459 8365 3450 8373 3450 8378 3452 8378
      3450 8379 3450 8384 3446 8389 3446 8391
      3447 8391 3447 8393 3445 8392 3445 8393
      3464 8416 3478 8402
TIME...MOT...LOC 1747Z 309DEG 17KT 3467 8402 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
884 
WWUS52 KFFC 141806
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
206 PM EDT TUE JUL 14 2015

GAC291-141815-
/O.CAN.KFFC.SV.W.0268.000000T0000Z-150714T1830Z/
UNION GA-
206 PM EDT TUE JUL 14 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL UNION COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3459 8365 3450 8373 3450 8378 3452 8378
      3450 8379 3450 8384 3446 8389 3446 8391
      3447 8391 3447 8393 3445 8392 3445 8393
      3457 8405 3470 8393
TIME...MOT...LOC 1805Z 309DEG 17KT 3462 8394 

$$

GAC187-311-141830-
/O.CON.KFFC.SV.W.0268.000000T0000Z-150714T1830Z/
LUMPKIN GA-WHITE GA-
206 PM EDT TUE JUL 14 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR EASTERN LUMPKIN AND SOUTHERN WHITE COUNTIES...

AT 205 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DAHLONEGA...
MOVING SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DAHLONEGA...CLEVELAND...PORTER SPRINGS...GARLAND...CAMP COLEMAN LAKE
AND TURNERS CORNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3459 8365 3450 8373 3450 8378 3452 8378
      3450 8379 3450 8384 3446 8389 3446 8391
      3447 8391 3447 8393 3445 8392 3445 8393
      3457 8405 3470 8393
TIME...MOT...LOC 1805Z 309DEG 17KT 3462 8394 

HAIL...1.00IN
WIND...60MPH
 
$$
765 
WWUS52 KFFC 141822
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
222 PM EDT TUE JUL 14 2015

GAC187-311-141832-
/O.EXP.KFFC.SV.W.0268.000000T0000Z-150714T1830Z/
LUMPKIN GA-WHITE GA-
222 PM EDT TUE JUL 14 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LUMPKIN AND SOUTHERN
WHITE COUNTIES WILL EXPIRE AT 230 PM EDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.  
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3459 8365 3450 8373 3450 8378 3452 8378
      3450 8379 3450 8384 3446 8389 3446 8391
      3447 8391 3447 8393 3445 8392 3445 8393
      3457 8405 3470 8393
TIME...MOT...LOC 1819Z 309DEG 17KT 3462 8394 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 1:40 PM EDT, 7 minutes earlier.

Area forecast discussion, Jul 14, 1:40 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
140 PM EDT TUE JUL 14 2015

.UPDATE...
/ISSUED AT 1220 PM EDT TUE JUL 14 2015/
MORNING SOUNDINGS SHOW PLENTY OF INSTABILITY STORING UP FOR THIS
AFTERNOON AND EVENING... THAT WILL SUPPORT STRONG TO SEVERE STORMS.
LATEST TRENDS AND FORECAST MODELS ARE SUGGESTING POSSIBLY TWO ROUNDS
OF STORMS EFFECTING THE AREA... ONE ONGOING AS STORMS LEFT OVER FROM
LAST NIGHTS STORM COMPLEX NOW PUSHING INTO NE GA. THESE STORMS
SHOULD PUSH ACROSS MUCH OF FAR NE AND EAST CENTRAL GA THROUGH MID
AFTERNOON OR SO BEFORE PUSHING EAST OF THE AREA LATER THIS
AFTERNOON. RADAR ALSO SHOWS SCATTERED STORMS BEGINNING TO DEVELOP
ACROSS PARTS OF CENTRAL GA JUST FROM AFTERNOON HEATING. THESE STORMS
SHOULD REMAIN FOCUSED MAINLY ALONG AND SOUTH OF A COLUMBUS TO MACON
LINE THROUGH THE AFTERNOON. MODELS SHOW A SECOND ROUND OF STORMS
PUSHING INTO FAR NORTH GA BY LATE AFTERNOON AND SPREADING ACROSS
NORTH AND INTO CENTRAL GA THROUGH THE EVENING... AND POSSIBLY INTO
EARLY WED MORNING. WILL HAVE TO WATCH ALL OF THESE STORMS CLOSELY
WITH SUCH STRONG INSTABILITIES ACROSS THE AREA. THE MAIN STORM
THREATS THIS AFTERNOON AND EVENING WILL BE DAMAGING WINDS AND
FREQUENT LIGHTING...BUT LARGE HAIL AND LOCALIZED BRIEF FLOODING
CANNOT BE RULED OUT. ALL INTEREST ACROSS NORTH AND CENTRAL GA SHOULD
MONITOR RADAR AND FORECAST CLOSELY TODAY AND TONIGHT. /39

.PREV DISCUSSION... /ISSUED 338 AM EDT TUE JUL 14 2015/

SHORT TERM /TODAY THROUGH WEDNESDAY/...
MCS CURRENTLY ACROSS EASTERN INDIANA AND NORTHERN KY WILL CONTINUE
TO PUSH OFF TO THE SE INTO THE CAROLINAS EARLY THIS MORNING. THE HI-
RES MODELS ARE PROGGING THIS COMPLEX TO WEAKEN AS IS DROPS
SOUTH...BUT A FEW OF THE STORMS COULD BRUSH FAR NORTHEAST GA DURING
THE FIRST PART OF THE MORNING.

THE MAIN SHOW IS STILL PROGGED FOR THE EARLY EVENING AND OVERNIGHT
HOURS. UNTIL THEN...CONVECTION SHOULD REMAIN MOSTLY
UNORGANIZED...BUT POSSIBLY FOCUSING ALONG A LEE TROUGH SITUATED
ACROSS THE EASTERN AND SOUTHERN PORTIONS OF THE CWFA. POPS ACROSS
NORTHERN GA REMAIN LOW FOR MUCH OF THE DAY...WHILE SCT POPS ARE
NECESSARY ACROSS THE SOUTHERN HALF OF THE OUTLOOK AREA.

A SECOND MCS IS PROGGED TO DROP SOUTH IN THE FLOW LATER THIS
AFTERNOON AND BEGIN IMPACTING NORTHERN GA RIGHT BEFORE 00Z. THE
MODELS HAVE BEEN VERY CONSISTENT WITH AN MCS DEVELOPING/IMPACTING
THE CWFA...BUT HAVE CONTINUED TO STRUGGLE WITH THE TIMING OF THE
FEATURE. EVEN THE HI-RES MODELS TEND TO HAVE DIFFICULTY RESOLVING
THE TIMING OF THESE FEATURES. SINCE THE HRRR DOESN'T GO FAR
ENOUGH...HAVE RELIED ON THE WRF FOR GENERAL TIMING. ALSO...HAVE
PLACED LIKELY POPS WHERE THE MCS IS MOST LIKELY GOING TO
IMPACT...BUT THEY MAY HAVE TO BE ADJUSTED ONCE THE FEATURE DEVELOPS
AND BEGINS TO PROPAGATE.

THE POTENTIAL FOR SEVERE WEATHER WILL INCREASE AS THE EVE/OVERNIGHT
MCS AFFECTS THE AREA. MID LEVEL LAPSE RATES ARE PRETTY STEEP FOR
THIS TIME OF YEAR...PLUS SOME PRETTY DECENT SHEAR WILL ACCOMPANY THE
MCS. DAMAGING WIND GUSTS AND LARGE HAIL WILL CERTAINLY BE THE
PRIMARY MODES OF SEVERE WEATHER...BUT ISOLATED TORNADOES WILL ALSO
BE POSSIBLE WITH THE DECENT SHEAR VALUES.

THE POTENTIAL FOR SEVERE WEATHER WILL EXIST AGAIN ON WEDNESDAY. THE
SURFACE TROUGH SITUATED ACROSS THE EASTERN AND SOUTHERN PORTIONS OF
THE FORECAST AREA SHOULD PROVIDE THE MAIN FOCUS FOR ANY CONVECTIVE
ACTIVITY. WITH THE UNSTABLE AIRMASS IN PLACE AND A NICE INVERTED V
IN THE SOUNDINGS...DAMAGING WIND GUSTS WILL BE POSSIBLE WITHIN ANY
SEVERE THUNDERSTORMS THAT DEVELOP. ALSO...FORECAST SOUNDINGS ARE
SHOWING SOME STEEP MID LEVEL LAPSE RATES...SO WOULDN'T COMPLETELY
RULE OUT HAIL.

HAVE GONE AHEAD AND ISSUED ANOTHER HEAT ADVISORY FOR SOUTHERN
PORTIONS OF THE CWFA. HEAT INDICES AROUND 105 DEGREES WILL BE
LIKELY. THERE IS POTENTIAL FOR ANOTHER HEAT ADVISORY WITHIN THE SAME
AREA ON WEDNESDAY AFTERNOON.

NLISTEMAA

LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
WEAK COLD FRONT AND PREFRONTAL TROUGH WILL BE MOVING INTO/OVER THE
AREA WEDNESDAY NIGHT WITH THE MAIN UPPER TROUGH BEGINNING TO MOVE
OFFSHORE THE EAST COAST. HIGHEST POPS WILL BE SHIFTING TO CENTRAL GA
WHERE SOME POTENTIAL FOR SEVERE STORMS MAY LINGER DURING THE EVENING...
POSSIBLY THE OVERNIGHT HOURS.

OTHERWISE HIGH PRESSURE RIDGE ALOFT BUILDS SOME OVER THE AREA ON
THURSDAY WITH THE CENTER REMAINING TO THE WEST. THIS PATTERN CONTINUES
THROUGH THE WEEKEND WITH JUST SOME WEAKENING OF THE UPPER RIDGE ON MONDAY.
THIS WILL ALSO WEAKEN/DIMINISH THE NW FLOW ALOFT AND SHORT WAVE
POTENTIAL OVER THE CWA...ALLOWING FOR A VERY DIURNAL NATURE TO ANY
SHOWERS AND THUNDERSTORMS.

TEMPERATURES FOR THE MOST PART WILL BE A COUPLE TO A FEW DEGREES ABOVE
NORMAL DURING THE LONG TERM PERIOD.

BDL

.AVIATION...
18Z UPDATE...
HIRES MODELS CONTINUE TO SHOW A THUNDERSTORM COMPLEX PUSHING ACROSS
THE ATLANTA TAF SITES BETWEEN 00Z-05Z WED... BUT CANNOT RULE OUT AN
AFTERNOON STORM DEVELOPING AROUND THE AIRPORTS PRIOR TO THAT TIME.
WILL CONTINUE TO SHOW TEMPO 20-24Z FOR AFTERNOON CONVECTION... AND
PREVAILING -TSRA 00-03Z WED TO HANDLE THE EXPECTED STORM COMPLEX
LATER THIS EVENING. THE CONVECTIVE THREAT SHOULD GREATLY DIMINISH BY
05-06Z WED... WITH VFR CONDITIONS PREVAILING OUTSIDE OF CONVECTION.
WINDS WILL REMAIN ON THE WEST SIDE BUT FREQUENT GUSTS TO AROUND 15-
20KTS REMAIN POSSIBLE THIS AFTERNOON AND AGAIN ON WEDNESDAY.

//ATL CONFIDENCE...18Z UPDATE...
MED CONFIDENCE ON CONVECTION...HIGH CONFIDENCE REMAINING
ELEMENTS.

/39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          95  74  95  72 /  50  60  30  10
ATLANTA         93  76  91  74 /  50  60  40  20
BLAIRSVILLE     87  66  85  64 /  60  60  30  10
CARTERSVILLE    92  72  90  70 /  50  60  30  10
COLUMBUS        95  76  94  75 /  40  40  40  50
GAINESVILLE     91  73  90  72 /  60  60  30  10
MACON           96  75  94  74 /  40  50  40  50
ROME            94  73  92  71 /  50  60  30  10
PEACHTREE CITY  93  74  91  72 /  40  60  40  40
VIDALIA         95  76  95  75 /  40  50  40  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING
FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...
CHATTAHOOCHEE...CRAWFORD...CRISP...DODGE...DOOLY...EMANUEL...
GLASCOCK...HANCOCK...HOUSTON...JEFFERSON...JOHNSON...JONES...
LAURENS...MACON...MARION...MONROE...MONTGOMERY...PEACH...
PULASKI...SCHLEY...STEWART...SUMTER...TAYLOR...TELFAIR...
TOOMBS...TREUTLEN...TWIGGS...WASHINGTON...WEBSTER...WHEELER...
WILCOX...WILKINSON.

&&
Hazardous weather outlook, Jul 14, 4:40 AM EDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
440 AM EDT TUE JUL 14 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-151000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
440 AM EDT TUE JUL 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND
CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED OVER NORTH
AND MUCH OF CENTRAL GEORGIA...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...
DAMAGING WINDS AND FREQUENT LIGHTNING.
LARGE HAIL AND HEAVY RAINFALL WILL ALSO BE POSSIBLE.

DISCUSSION...
UPPER LEVEL DISTURBANCES WITHIN THE NORTHWEST FLOW ALOFT
WILL ALLOW FOR THUNDERSTORMS TO DEVELOP. SOME STORMS WILL BECOME
SEVERE WITH THE GREATEST THREAT OVER NORTH GEORGIA. DUE TO THE NATURE
OF THE DISTURBANCES ALOFT...2 ROUNDS OF SEVERE STORMS WILL BE
POSSIBLE...MOST SO FOR NORTH GEORGIA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SEVERE THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY FOR CENTRAL AND
PORTIONS OF NORTH GEORGIA WITH DAMAGING WINDS AND FREQUENT LIGHTNING
BEING THE PRIMARY HAZARDS. LARGE HAIL AND HEAVY RAINFALL WILL ALSO
BE POSSIBLE. THERE WILL BE A CHANCE OF THUNDERSTORMS FOR MAINLY
CENTRAL GEORGIA ON THURSDAY AND ACROSS THE AREA FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME...BUT SPOTTERS NEED
TO REMAIN ALERT FOR LATER THIS AFTERNOON...AND ARE ENCOURAGED TO SUBMIT
REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jul 14, 12:45 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1245 PM EDT TUE JUL 14 2015

GAZ095-096-107-141715-
BLECKLEY GA-HOUSTON GA-PULASKI GA-
1245 PM EDT TUE JUL 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR BLECKLEY...HOUSTON AND PULASKI
COUNTIES UNTIL 115 PM EDT...

AT 1244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF HAWKINSVILLE...MOVING
SOUTHEAST AT 25 MPH.

  HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
           ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN
           EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR
           DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN
           AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
           HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO
           TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
COCHRAN...HAWKINSVILLE...PAULK...HARTFORD...PULASKI STATE PRISON...
OCMULGEE PUBLIC FISHING AREA...WALLACE...MOBLEY CROSSING...
HAYNEVILLE...OCMULGEE BANKS...BROWNDALE...BAILEYS PARK...KLONDIKE AND
EMPIRE.

LAT...LON 3213 8336 3213 8342 3226 8361 3229 8361
      3229 8366 3231 8369 3247 8358 3236 8328
      3234 8330 3232 8329 3229 8334 3228 8334
      3219 8331 3212 8336
TIME...MOT...LOC 1644Z 299DEG 20KT 3236 8357
Special weather statement, Jul 14, 12:58 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1258 PM EDT TUE JUL 14 2015

GAZ016-141730-
WHITE GA-
1258 PM EDT TUE JUL 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR WHITE COUNTY UNTIL 130 PM EDT...

AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HELEN...OR 8 MILES NORTH OF CLEVELAND...
MOVING SOUTHEAST AT 20 MPH.

  HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
           CLOUD TO GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CLEVELAND...HELEN...UNICOI STATE PARK...QUALATCHEE LAKE...SAUTEE...
WHITLEY GAP SHELTER...SMITHGALL WOODS CONSERVATION ARE...
ROBERTSTOWN...ANNA RUBY FALLS AND CAMP COLEMAN LAKE.

LAT...LON 3473 8363 3467 8364 3466 8366 3460 8365
      3453 8380 3463 8388 3466 8388 3472 8386
      3473 8383 3474 8382 3477 8383 3479 8379
      3479 8377
TIME...MOT...LOC 1656Z 315DEG 13KT 3472 8380
Special weather statement, Jul 14, 1:10 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
110 PM EDT TUE JUL 14 2015

GAZ074-076-085-141745-
JOHNSON GA-WASHINGTON GA-JEFFERSON GA-
110 PM EDT TUE JUL 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON...WASHINGTON AND
JEFFERSON COUNTIES UNTIL 145 PM EDT...

AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TENNILLE...OR NEAR SANDERSVILLE...MOVING
EAST AT 25 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SANDERSVILLE...WRIGHTSVILLE...DAVISBORO...TENNILLE...HARRISON...
OCONEE...RIDDLEVILLE...DONOVAN...NEW HOME AND PRINGLE.

LAT...LON 3283 8296 3295 8301 3303 8292 3303 8245
      3262 8257
TIME...MOT...LOC 1710Z 285DEG 23KT 3291 8283
Special weather statement, Jul 14, 1:20 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
120 PM EDT TUE JUL 14 2015

GAZ084-085-097-141745-
JOHNSON GA-WILKINSON GA-LAURENS GA-
120 PM EDT TUE JUL 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON...WILKINSON AND LAURENS
COUNTIES UNTIL 145 PM EDT...

AT 119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF TOOMSBORO...OR 8 MILES SOUTHEAST
OF IRWINTON...MOVING EAST AT 25 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DUBLIN...WRIGHTSVILLE...EAST DUBLIN...LOVETT...TUCKERS CROSSROAD...
SPANN...BREWTON...NICKLESVILLE AND CHAPPELLS MILL.

LAT...LON 3242 8282 3265 8324 3282 8313 3279 8296
      3276 8296 3278 8288 3275 8265
TIME...MOT...LOC 1719Z 284DEG 23KT 3272 8307
Special weather statement, Jul 14, 1:22 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
122 PM EDT TUE JUL 14 2015

GAZ085-086-141745-
JOHNSON GA-EMANUEL GA-
122 PM EDT TUE JUL 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON AND EMANUEL COUNTIES
UNTIL 145 PM EDT...

AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SWAINSBORO...MOVING SOUTHEAST AT 25 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SWAINSBORO...TWIN CITY...ADRIAN...STILLMORE...OAK PARK...GARFIELD...
SUMMERTOWN...NUNEZ...KITE...MODOC...COVENA...BLUNDALE...MEEKS...
NORRISTOWN JUNCTION...CANOOCHEE...DELLWOOD...LEXSY...GEORGE L SMITH
STATE PARK AND NORRISTOWN.

LAT...LON 3254 8203 3256 8208 3252 8215 3248 8218
      3242 8219 3235 8225 3235 8224 3232 8224
      3240 8239 3244 8238 3250 8250 3251 8259
      3253 8263 3277 8246 3271 8210 3266 8208
      3261 8200
TIME...MOT...LOC 1722Z 294DEG 22KT 3264 8242
Special weather statement, Jul 14, 1:43 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
143 PM EDT TUE JUL 14 2015

GAZ008-015-016-141815-
LUMPKIN GA-WHITE GA-UNION GA-
143 PM EDT TUE JUL 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR LUMPKIN...WHITE AND UNION
COUNTIES UNTIL 215 PM EDT...

AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SUCHES...OR 8 MILES NORTH OF DAHLONEGA...
MOVING SOUTHEAST AT 20 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DAHLONEGA...CLEVELAND...SUCHES...QUALATCHEE LAKE...GOOCH MOUNTAIN
SHELTER...PORTER SPRINGS...GADDISTOWN...CAMP MERRILL...TURNERS
CORNER...GARLAND AND CAMP COLEMAN LAKE.

LAT...LON 3461 8367 3450 8377 3450 8384 3446 8389
      3446 8391 3447 8391 3447 8393 3446 8392
      3445 8392 3464 8413 3478 8406
TIME...MOT...LOC 1743Z 309DEG 17KT 3466 8400

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:01 PM EDTSpecial Weather StatementFFCToombs29 min
Jul 14, 3:24 AM EDTHeat AdvisoryFFCBaldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 29 more16 hr
Jul 14, 11:31 AM EDTSpecial Weather StatementFFCTowns, Union59 min
Jul 14, 11:55 AM EDTSevere Thunderstorm WarningFFCTowns, Union35 min
Jul 14, 12:11 PM EDTSevere Thunderstorm WarningFFCLumpkin, White49 min
Jul 14, 12:26 PM EDTSevere Thunderstorm WarningFFCTowns, Union34 min
Jul 14, 12:37 PM EDTSpecial Weather StatementFFCJohnson23 min
Jul 14, 12:45 PM EDTSpecial Weather StatementFFCPulaski30 min
Jul 14, 12:58 PM EDTSpecial Weather StatementFFCWhite32 min
Jul 14, 1:10 PM EDTSpecial Weather StatementFFCJohnson, Washington35 min
Jul 14, 1:20 PM EDTSpecial Weather StatementFFCLaurens25 min
Jul 14, 1:22 PM EDTSpecial Weather StatementFFCEmanuel23 min
Jul 14, 1:43 PM EDTSpecial Weather StatementFFCLumpkin32 min
Jul 14, 1:49 PM EDTSpecial Weather StatementFFCEmanuel26 min
Jul 14, 2:02 PM EDTSpecial Weather StatementFFCLaurens, Treutlen28 min
Jul 14, 2:05 PM EDTSpecial Weather StatementFFCToombs25 min
Jul 14, 2:31 PM EDTSpecial Weather StatementFFCDodge, Emanuel, Johnson, Laurens, Montgomery, Telfair and 3 more59 min
Jul 14, 2:33 PM EDTSpecial Weather StatementFFCWilkes42 min
Jul 14, 3:03 PM EDTSpecial Weather StatementFFCWilkes27 min
Jul 14, 6:02 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Towns, Union58 min
Jul 14, 6:24 PM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Fannin, Murray, Walker, Whitfield51 min
Jul 14, 6:36 PM EDTSpecial Weather StatementFFCGilmer, Lumpkin, White24 min
Jul 14, 6:48 PM EDTSevere Thunderstorm WarningFFCDawson, Fannin, Gilmer, Lumpkin, White42 min
Jul 14, 7:08 PM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Murray, Walker, Whitfield37 min
Jul 14, 7:16 PM EDTSpecial Weather StatementFFCBanks, Dawson, Gordon, Hall, Pickens29 min
Jul 14, 7:26 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Gilmer, Gordon, Pickens49 min
Jul 14, 7:39 PM EDTSevere Thunderstorm WarningFFCChattooga, Dade, Floyd, Walker, Whitfield51 min
Jul 14, 7:43 PM EDTSevere Thunderstorm WarningFFCCherokee, Dawson, Forsyth, Fulton, Pickens47 min
Jul 14, 7:51 PM EDTSpecial Weather StatementFFCHall, Jackson, Madison24 min
Jul 14, 7:56 PM EDTSevere Thunderstorm WarningFFCBartow, Gordon, Murray, Whitfield49 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.